MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAP
Catalog Number CDA-45703-P1A
Medical Device Problem Codes Unraveled Material (1664); Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the guide did not fit with the catheter" during use.A new product was used.No patient harm was reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4), the customer provided four images of the damage.The images show the product lidstock and components within the kit, including one guide wire assembly and catheter.The customer returned one opened cvc kit, including one guide wire assembly and catheter, for analysis.Definite signs of use were observed on the returned components.Visual analysis revealed that the guide wire was unraveled from the proximal weld and one major kink was observed.The returned catheter and insertion components (ars and needle) show evidence of use but no obvious defects or anomalies.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the proximal weld.The distal j-bend was misshapen but intact.Both welds were present and appeared full and spherical.Microscopic examination of the catheter and insertion components did not reveal any defects or anomalies.The major kink in the guide wire body were measured at 351mm from the proximal tip.The broken core wire measured 600 mm in length, which is within the specification of 596mm - 604mm mm per guide wire product drawing; therefore no pieces of the core wire appear to be missing.The outer diameter of the guide wire measured 0.79mm which is within the outer diameter specification of 0.788mm - 0.826mm per guide wire product drawing.The catheter body length measured 215mm which is within the specification of 207mm - 227mm per catheter product drawing.The catheter was functionally tested per the instructions for use (ifu) provided with this kit, which instructs the user, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." a lab inventory guide wire was threaded through the catheter with little to no resistance.Functional testing of the guide wire could not be performed due to the damage.A manual tug test confirmed that the distal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu cautions that if resistance is encountered when attempting to remove the spring-wire guide after catheter placement, the spring-wire may be kinked about the tip of the catheter within the vessel which may result in undue force being applied resulting in spring-wire guide breakage.If resistance is encountered, withdraw the catheter relative to the spring-wire guide about 2-3 cm and attempt to remove the spring-wire guide.If resistance is again encountered, remove the spring-wire guide and catheter simultaneously.The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the proximal weld.The guide wire and catheter met all functional and dimensional requirements during investigation testing.No manufacturing defects were found during this investigation and a lab inventory guide wire was threaded through the catheter with little to no resistance.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17492325
Report Number9680794-2023-00561
Device Sequence Number7872187
Product Code FOZ
UDI-Device Identifier00801902099471
UDI-Public00801902099471
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/21/2024
Device Catalogue NumberCDA-45703-P1A
Device Lot Number13F23A0221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age10 YR
Patient SexMale